MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the major aortopulmonary collateral arteries, an approach was made from the right femoral artery with a sheath (4f).An angio catheter was advanced toward the right subclavian artery.From there, the microcatheter (leonismova standard) was advanced to the collateral and shunt point approach was performed.Embolization was started.After several unspecified coils were implanted, a galaxy g3 3mm x 8cm coil (gly120308, 30737322) was used as an added coil.However, the complaint coil was attempted to be detached with the enpower control cable (ecb00018200, 30789762) but the complaint coil was unable to be detached even though the detachment button was pressed.The position of the delivery wire was changed about ten times, but the same issue continued.The complaint cable was able to have detached other coils until this detachment failure.The complaint coil was replaced with another cable and the deployment button was pressed about five times and the complaint coil was detached.The procedure was completed.There was no negative impact on the patient.It is unknown if a continuous flush performed.The lesion was the collateral from the right subclavian artery.Other concomitant device is a guiding catheter (nipro angiography catheter jr).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30737322 number, and no non-conformances related to the malfunction were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(6).Updated sections on this medwatch: b4, b5, e1, e2, e3, g3, g6, h2, h4 and h10.Section b5: additional information received indicated that it is unknown of pre-deployment electrical testing was performed.The same dcb was used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization to the major aortopulmonary collateral arteries, an approach was made from the right femoral artery with a sheath (4f).An angio catheter was advanced toward the right subclavian artery.From there, the microcatheter (leonismova standard) was advanced to the collateral and shunt point approach was performed.Embolization was started.After several unspecified coils were implanted, a galaxy g3 3mm x 8cm coil (gly120308, 30737322) was used as an added coil.However, the complaint coil was attempted to be detached with the enpower control cable (ecb00018200, 30789762) but the complaint coil was unable to be detached even though the detachment button was pressed.The position of the delivery wire was changed about ten times, but the same issue continued.The complaint cable was able to have detached other coils until this detachment failure.The complaint coil was replaced with another cable and the deployment button was pressed about five times and the complaint coil was detached.The procedure was completed.There was no negative impact on the patient.It is unknown if a continuous flush was performed.The lesion was the collateral from the right subclavian artery.Other concomitant device is a guiding catheter (nipro angiography catheter jr).Additional information received indicated that it is unknown of pre-deployment electrical testing was performed.The same dcb was used successfully with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30737322 number, and no non-conformances related to the malfunction were identified.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the product available for analysis, the reported customer complaint of could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15708136
Report Number3008114965-2022-00692
Device Sequence Number5144853
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30737322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 3MM X 12CM; DELTAFILL18 3MM X 12CM; ENPOWER CONTROL CABLE; LEONISMOVA STANDARD MICROCATHETER; NIPRO ANGIOGRAPHY CATHETER JR; SHEATH (4F)
Patient SexUnknown